Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 39, NWS Jackson, KY

June 25, 2009Magoffin County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 25, 2009, 3:48 PM EDT for Magoffin County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2009, 3:48 PM EDT (19:48 UTC)
Expired
Jun 25, 2009, 7:14 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Magoffin County, KY

The radar

The Jackson,KY radar (KJKL), 31 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1492 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 251948
FFWJKL
KYC153-252345-
/O.NEW.KJKL.FF.W.0039.090625T1948Z-090625T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
348 PM EDT THU JUN 25 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 745 PM EDT

* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM 
  THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF SALYERSVILLE...EMMA...MAGGARD...BLOOMINGTON...
  BROWNLOW...CISCO AND COON.

FLASH FLOODING IS BEING CAUSED BY THUNDERSTORMS PRODUCING HEAVY RAIN
AND MOVING REPEATEDLY OVER THE SAME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3784 8304 3769 8294 3768 8295 3767 8293
      3764 8292 3755 8291 3767 8313 3783 8316

$$

RAY
2 follow-up statements
000 
WGUS73 KJKL 252013
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT THU JUN 25 2009

KYC153-252345-
/O.CON.KJKL.FF.W.0039.000000T0000Z-090625T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAGOFFIN KY-
413 PM EDT THU JUN 25 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
EASTERN MAGOFFIN COUNTY...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE 
WARNED AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WONNIE...
TELLA...STRINGTOWN...PERLIE...MASON...MASHFORK...LICKSBURG...
LAKESVILLE...IVYTON...GULLETT...GIFFORD...ELSIE...CYRUS...COON...
BURNING FORK...BRADLEY...BLOOMINGTON...EMMA AND SALYERSVILLE.

RADAR ESTIMATES INDICATE THAT BETWEEN ONE AND A HALF...AND THREE 
INCHES OF RAIN HAVE FALLEN OVER PORTIONS OF THE WARNED AREA BETWEEN 
3 AND 4 PM. WHILE PRECIPITATION HAS BEGUN TO TAPER OFF...RAIN... 
HEAVY AT TIMES...WILL RENTER THE AREA BETWEEN 4:30 AND 5 PM FROM THE 
NORTH. EXCESSIVE RUNOFF FROM RECENT RAIN IN COMBINATION WITH THE 
ADDITIONAL RAINFALL EXPECTED OVER THE NEXT SEVERAL HOURS WILL KEEP 
THE THREAT OF FLASH FLOODING GOING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3784 8304 3769 8294 3768 8295 3767 8293
      3764 8292 3755 8291 3767 8313 3783 8316

$$

RAY
000 
WGUS73 KJKL 252314
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
714 PM EDT THU JUN 25 2009

KYC153-252324-
/O.CAN.KJKL.FF.W.0039.000000T0000Z-090625T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAGOFFIN KY-
714 PM EDT THU JUN 25 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN MAGOFFIN
COUNTY...

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3784 8304 3769 8294 3768 8295 3767 8293
      3764 8292 3755 8291 3767 8313 3783 8316

$$
GV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:39 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 25, 2:39 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
239 PM EDT THU JUN 25 2009

.SHORT TERM.../TONIGHT THROUGH SATURDAY/...UPDATED

SHOWERS AND THUNDERSTORMS ARE ENCROACHING UPON OUR NRN COUNTIES...
GENERALLY ALONG AND NORTH OF THE MOUNTAIN PARKWAY. SFC WIND
STRUCTURE IS SHOWING A MINOR TROF WITH A CONVERGING WIND SHIFT
CREATING THE LIFT IN THE SOLAR HEATED UNSTABLE AIR. THIS ACTIVITY
SHOULD CONTINUE AND WILL WORK ITS WAY SOUTH INTO EVER RICHER AIR.
ACTIVITY SHOULD DIMINISH TOWARDS DARK AS HEATING WANES. NOT
EXPECTING THIS ACTIVITY TO MAKE IT AS FAR SOUTH AS THE TN BORDER.
ACTUAL FRONT IS NOW CROSSING LK ERIE WITH THE BETTER CONVECTIVE
ACTIVITY. THIS FRONT IS FCST TO APPROACH ERN KY TONIGHT AND SHOULD
CROSS THE AREA DURING THE DAY ON FRI. PW VALUES GREATER THAN 1.5
INCHES SO STORMS COULD PRODUCE HEAVY RAIN BUT FREEZING LVL AT OR
ABOVE 15K SO GREATEST THREAT WILL BE FROM WINDS AND HEAVY RAIN.
FRONT LOOKS TO BE SLOWING SO PCPN COULD LINGER LONGER IN THE AREA
AND STORMS WILL ALSO LINGER FOR POTENTIAL HEAVY RAIN ON THEIR
PASSAGE. EXPECTING ALL ACTIVITY TO CLEAR THE STATE AROUND MIDNIGHT
FRI NITE. SLIGHTLY COOLER AND DRIER AIR TO ADVECT INTO REGION BEHIND
THE FNT. WEAK HIGH PRESSURE TO BUILD INTO THE AREA ON SAT TO BRING
FAIR WEATHER TO THE AREA FOR THE START OF THE WEEKEND...STILL SAT
TEMPS WILL CLIMB TO NEAR 90 AS THE SUMMER SUN SHOULD BE ON DISPLAY.

FOR TEMPS...HAVE WORKED A COMPROMISE BETWEEN NAM AND GFS.

.LONG TERM.../SATURDAY NIGHT THROUGH THURSDAY/...UPDATED

MODELS ARE IN FAIRLY GOOD AGREEMENT WITH UPPER LEVEL PATTERN THROUGH
THE PERIOD. SHORT WAVE RIDGING GIVES WAY TO A SIGNIFICANT UPPER LEVEL
LOW PRESSURE SYSTEM WHICH DIGS INTO THE EASTERN CONUS VIA THE GREAT
LAKES REGION VERY EARLY IN THE PERIOD. THIS SYSTEM STALLS OUT OVER
THE EASTERN GREAT LAKES...OR UPPER OHIO VALLEY REGION AS AT ENERGY
PHASES INTO ONE RATHER LARGE CUTOFF. THE GFS WAS THE FIRST TO PICK
UP ON THIS TREND YESTERDAY. BOTTOM LINE IS THAT COUNTER CLOCKWISE
WINDS AROUND THIS LOW WILL PLACE EASTERN KENTUCKY IN A GENERAL
NORTHWEST FLOW PATTERN. THIS COMBINED WITH COOLER MID LEVEL POOL OF
AIR ALOFT WILL TEND TO KEEP WEATHER OVER EASTERN KENTUCKY
UNSETTLED...ESPECIALLY WITH DIURNAL CONVECTION.

FOR SENSIBLE WEATHER...MAIN CHANGES WITH THE EXTENDED WERE TO ACCOUNT
FOR LATEST MODEL TRENDS AND THINKING. IN GENERAL TRENDED A BIT COOLER
WITH AFTERNOON HIGHS...AND TRENDED HIGHER WITH POPS WHILE ALLOWING
FOR TYPICAL DIURNAL FLAVOR. WITH POSITION OF THIS LOW STILL RELATIVELY
DISTANT...ONLY WENT WITH ISOLATED CONVECTION FOR AFTERNOON...EARLY
EVENING TIME FRAMES. SHOULD LOW RETROGRADE FURTHER TO THE
SOUTHWEST...POPS WILL NEED TO BE INCREASED AS WE COME UNDER FURTHER
INFLUENCE OF MID LEVEL COLD POOL AND STEEPER MID LEVEL LAPSE
RATES...WHICH HAS BEEN THE TREND WITH THE GFS.

&&

.AVIATION.../18Z TO 18Z/

A SHORTWAVE WILL PASS BY IN THE NW FLOW ALOFT LATER TODAY WITH A SFC
COLD FRONT APPROACHING LATE IN THE PERIOD. ISOLATED TO SCATTERED
CONVECTION ALREADY FORMING ALONG AND NORTH OF THE MOUNTAIN PARKWAY
AND SHOULD CONTINUE THROUGH THE END OF THE PERIOD. OVERALL...VFR
CONDITIONS ARE EXPECTED AT THE TAF SITES OUTSIDE OF ANY ISOLATED
CONVECTION AND POSSIBLE MVFR CIGS LATE...TOWARDS DAWN...AS THE
CONVECTION MOISTENS THE AIR MASS FROM ABOVE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DUSTY
LONG TERM...RAY
AVIATION...DUSTY
Hazardous weather outlook, Jun 25, 3:13 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
313 PM EDT THU JUN 25 2009

KYZ044-050>052-262215-
FLEMING-MONTGOMERY-BATH-ROWAN-
313 PM EDT THU JUN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS DURING THIS PERIOD WITH DAMAGING WIND GUSTS BEING THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE ON FRIDAY AND AGAIN FROM SATURDAY NIGHT
THROUGH SUNDAY NIGHT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE EACH
AFTERNOON ON TUESDAY AND WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY EVENTS OF DAMAGING WINDS... HAIL
OR FLASH FLOODING THIS EVENING.

KYZ058>060-068-069-079-080-083>088-104-106>120-262215-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
313 PM EDT THU JUN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS MAY CONTAIN DAMAGING
WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE ON FRIDAY AND AGAIN FROM SATURDAY NIGHT
THROUGH SUNDAY NIGHT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE EACH
AFTERNOON ON TUESDAY AND WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY EVENTS OF DAMAGING WINDS... HAIL
OR FLASH FLOODING THIS EVENING.

AR/DUSTY

In the hours before

Special weather statement, Jun 25, 2:33 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EDT THU JUN 25 2009

KYZ109-110-113-120-251900-
MAGOFFIN-FLOYD-PIKE-KNOTT-
233 PM EDT THU JUN 25 2009

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT EXTREME SOUTHEASTERN
MAGOFFIN AND SOUTHERN FLOYD AND EXTREME WEST CENTRAL PIKE AND
NORTHEASTERN KNOTT COUNTIES THROUGH 300 PM EDT THURSDAY AFTERNOON...

AT 233 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
PRINTER...MOVING SOUTH AT 20 MPH.

THIS STORM WILL BE NEAR DRIFT AROUND 240 PM EDT...MINNIE AROUND 245
PM EDT...WAYLAND AROUND 250 PM EDT...DEMO AROUND 255 PM EDT...RAVEN
AROUND 300 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT
LIGHTNING IN THESE AREAS.

SCHOETTMER
Special weather statement, Jun 25, 2:37 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
237 PM EDT THU JUN 25 2009

KYZ107-109-110-251900-
JOHNSON-MAGOFFIN-FLOYD-
237 PM EDT THU JUN 25 2009

...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN JOHNSON AND
NORTHEASTERN MAGOFFIN AND NORTHWESTERN FLOYD COUNTIES THROUGH 300 PM
EDT THURSDAY AFTERNOON...

AT 237 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PERLIE...
MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR FALCON AROUND 245 PM EDT...MASHFORK AROUND
250 PM EDT...CONLEY AROUND 255 PM EDT...RICEVILLE AROUND 300 PM
EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

SCHOETTMER
Special weather statement, Jun 25, 2:48 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
248 PM EDT THU JUN 25 2009

KYZ052-104-106-251915-
ROWAN-ELLIOTT-MORGAN-
248 PM EDT THU JUN 25 2009

...A STRONG THUNDERSTORM TO AFFECT EXTREME EAST CENTRAL ROWAN AND
WESTERN ELLIOTT AND NORTH CENTRAL MORGAN COUNTIES THROUGH 315 PM EDT
THURSDAY AFTERNOON...

AT 248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FANNIN
VALLEY...MOVING EAST AT 10 MPH.

THIS STORM WILL BE NEAR LITTLE SANDY AROUND 305 PM EDT...SANDY HOOK
AROUND 315 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

SCHOETTMER
Special weather statement, Jun 25, 3:19 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EDT THU JUN 25 2009

KYZ107-109-110-112-251945-
JOHNSON-MAGOFFIN-FLOYD-BREATHITT-
319 PM EDT THU JUN 25 2009

...A STRONG THUNDERSTORM TO AFFECT EXTREME SOUTHWESTERN JOHNSON AND
MAGOFFIN AND NORTHWESTERN FLOYD AND EAST CENTRAL BREATHITT COUNTIES
THROUGH 345 PM EDT THURSDAY AFTERNOON...

AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GULLETT...
MOVING SOUTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR HENDRICKS AROUND 325 PM EDT...CONLEY STATION
AROUND 330 PM EDT...CARVER AROUND 335 PM EDT...DUCO AROUND 340 PM
EDT...WALDO AROUND 345 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO AN INCH AND A HALF PER HOUR...GUSTY WINDS OF 30 TO 40
MPH...FREQUENT LIGHTNING AND PEA SIZE HAIL IN THESE AREAS.

SCHOETTMER
Special weather statement, Jun 25, 3:24 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
324 PM EDT THU JUN 25 2009

KYZ052-104-106-107-252015-
ROWAN-ELLIOTT-JOHNSON-MORGAN-
324 PM EDT THU JUN 25 2009

...A LINE OF STRONG THUNDERSTORMS TO AFFECT EASTERN ROWAN AND ELLIOTT
AND NORTHEASTERN MORGAN AND EXTREME NORTHWESTERN JOHNSON COUNTIES
THROUGH 415 PM EDT THURSDAY AFTERNOON...

AT 324 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTH OF HALDEMAN TO HALDEMAN TO HAMM...
MOVING EAST AT 15 MPH.

THE STORMS WILL BE NEAR WAGNER STORE AROUND 330 PM EDT...LYTTEN
AROUND 340 PM EDT...STEELE AROUND 345 PM EDT...ELKFORK AROUND 355 PM
EDT...STARK AROUND 400 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

SCHOETTMER
Special weather statement, Jun 25, 3:35 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT THU JUN 25 2009

KYZ051-052-060-104-106-107-252000-
ROWAN-BATH-ELLIOTT-MENIFEE-JOHNSON-MORGAN-
335 PM EDT THU JUN 25 2009

...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTH CENTRAL ROWAN AND
SOUTHEASTERN BATH AND SOUTHWESTERN ELLIOTT AND NORTHERN MORGAN AND
NORTHEASTERN MENIFEE AND NORTHWESTERN JOHNSON COUNTIES THROUGH 400 PM
EDT THURSDAY AFTERNOON...

AT 335 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SANDY HOOK TO LEISURE TO ZILPO...MOVING SOUTHEAST AT
15 MPH.

THE STORMS WILL BE NEAR PARAGON AROUND 340 PM EDT...ISONVILLE AROUND
345 PM EDT...WRIGLEY AROUND 400 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

SCHOETTMER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:32 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin4 hr
Jun 25, 3:16 PM EDTAreal Flood AdvisoryJKLElliott, Floyd, Johnson, Magoffin, Martin, Morgan and 1 more4 hr
Jun 25, 3:46 PM EDTSevere Thunderstorm WarningJKLMagoffin, Menifee, Morgan, Rowan, Wolfe29 min
Jun 25, 3:59 PM EDTFlash Flood WarningJKLElliott3 hr
Jun 25, 4:18 PM EDTFlash Flood WarningJKLMorgan, Rowan3 hr
Jun 25, 4:23 PM EDTAreal Flood AdvisoryJKLBreathitt, Magoffin, Menifee, Morgan, Rowan, Wolfe3 hr
Jun 25, 5:40 PM EDTSevere Thunderstorm WarningJKLJackson35 min
Jun 25, 6:00 PM EDTAreal Flood AdvisoryJKLEstill, Montgomery, Powell2 hr
Jun 25, 6:43 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Rockcastle6 min
Jun 25, 6:50 PM EDTAreal Flood AdvisoryJKLJackson55 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.